I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess.
Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
I made the prolonged mistake of not refilling my meds for about 3 weeks. Whoops! I'm on 20 mg of aripiprazole (Abilify) and 200 mg of lamotrigine (Lamictal), which I've been on for about 2 years in varying doses. So my friends finally took me to the pharmacist today to pick them up, but I want to make sure I'm safe about going back on. Should I slowly increase dosages? Or can I just start back on my normal amount ASAP? I would go to a psychiatrist to figure this out, but I there aren't any appointments for another 2 weeks.
I was prescribed Lamictal 150 mg for racing thoughts, generalized and social anxiety, and rapid speech. While on Lamictal 150 mg I got a routine blood test and my PCP (Primary care Physician) asked me if I was sick when I got the blood test, because I had a high White blood cell count, and had a high Lymph count. I told her no, but that I started a new med a few weeks ago (Lamictal 150 mg), and at times I felt kind of crappy on it, and that what I think was causing the increased white cell and lymph counts. A few weeks later she followed up with another blood test to make sure my WBC weren't increasing or changing, but they were staying at the same level. I'm 99% sure the increased WBC and Lymph counts are from Lamictal 150 mg, because the same thing happened with Lamictal 150 mg a few years ago.
So, I read online that anti-convulsants can cause increased white blood cell counts. I'm ok with this, because the Lamictal is helping me (On a side note- actually now I'm taking Lamictal 175 mg without my psychiatrist's knowledge or prescription, because I wanted to see if it would help me more than 150 mg, and it has- but she wanted me to go on Latuda 20 mg and to go down to Lamictal 100 mg.) But I wonder if having the high WBC is healthy. BTW, the highest my WBC count should be is under 10.8, and mine's 12.1, and the highest my Lymph count should be is 3.1, mine is 4.4 (On Lamictal 150 mg).
I'm just wondering if anyone else has had this happen to them on Lamictal or on another anti-convulsant/mood stabilizer, and is it ok or healthy to have this side effect. I will be sure to bring this up with my psychiatrist on our next meeting.
Thank you in advance,